Hi, I am on day 12 of a cold turkey withdrawl from Oxycotin which I had been taking for 4 years, pretty much steady for pain. However prescribed I did become dependent or tolerant to it whatever the case, some would say addicted over the years and it started to affect me in ways that were concerning for my loved ones, thus the cold turkey. It has been the most painful experience of my life coming off of this medication and I can only tell anyone out there who is thinking about taking it, don't do it. It will be hell getting off. So to post my question here, can anyone give me hope that the withdrawls will be over soon? I, like others who are looking for comfort thru forums have only ever read the withdrawls last up to a week. I would have to say that is definetly untrue. I would think each situation is different. I am a petite female, taking oxycotin 4 years, dosage 250-300 mg daily.....
Has anyone got the same stats out there for a withdrawl time on this...haha..
It sure would be nice if detox could be a one-size-fits-all proposition, wouldn't it? Since you went the cold turkey route, I'm not surprised you're still sick. Tapering won't stop withdrawal altogether, but does usually make it a shorter proposition.
Why on earth did you attempt to do this without your doctor's help? There is a big difference between addiction and physical dependence/ tolerance and how they're treated. Doing the CT route may even be dangerous for you depending on other medical conditions you have. One of the reasons withdrawal is physically so nasty is that blood pressure skyrockets. There are medications that can help a great deal with that, which is just one reason why I wish you would clue in your doctor.
Anyway, there's no telling how much longer you're going to have to feel like this. Are you taking hot baths or following the Thomas Recipe or Amino Acid Protocol? Have a look at the lower right hand part of this page for info on the Thomas Recipe and Amino Acid Protocol. Can't hurt - might help. :-)
Twelve days is a big accomplishment. As Jaybay stated, everyone goes through withdrawal differently. There are many factors involved including your age, general health, metabolism, length of time abusing and amount taken. Some people breeze through it and others take longer.
That was quite a large dose you were on and your body may take a bit longer to heal. The main thing is to stay with it. If you go back now it will only get worse with each detox. I am not the healthiest person on the planet but many members swear by natural supplements and you may want to go that route and see if it doesn't ease the symptoms for you.
Please hang in there and I hope you get to feeling better soon.
To answer your questions: I don't know how long it's been since you stopped smoking but,yes,there are changes as far as taste and smell. Sometimes, a cough develops.
Stomach issues are something you should get checked by a doctor.
You,also,asked about taking Ritalin. You shouldn't take it if it's not prescribed for you, as you know. I doubt it will help the withdrawals but it may give you more energy. It's really better,in the long run,to get your energy up in a natural way. Eat well,exercise,etc...There really is not a quick fix. Time is your friend here!
I just wanted to say that I am coming off oxy cold turkey too - on day 29 today. I was using 120/day for 2 1/2 years - that is about half the dose of you and almost half the duration. I STILL feel like crap most of the time, but it IS getting better. Slowly day by day.
I was hoping for 5-10 days of wd myself and have been utterly disappointed and discouraged especially after hitting the third week only to find that I still have diarrhea, sleep problems and low energy. But slowly everything is getting better and I'm hoping that any day now I will wake up and fell like my old self again.
Oh, and I have been taking B12 and the HTP-5 - for the depression. Good luck and post often, it helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.